Alabama, 2001

Damaging Wind in Alabama, July 10, 2001

July 10, 2001 · NWS TAE · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 10, 1:00 PM EST, 5 hours 15 minutes earlier.

Area forecast discussion, Jul 10, 1:00 PM EST, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
200 PM EDT TUE JUL 10 2001

CURRENTLY 88D'S DETECTING SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS OVER THE COASTAL WATERS...AS WELL AS GULF AND FRANKLIN
COUNTIES. ALL OF THIS ACTIVITY IS MOVING SLOWLY TO THE ESE. LATEST
LOOP ALSO INDICATES THAT CONVECTION IS BEGINNING TO POP OVER INLAND
FLORIDA ZONES. CURRENT POPS OF 40-50% FOR THE REMAINDER OF THIS AFTN
LOOKS GOOD SO FAR.

MODELS/ZONES: UPPER LEVELS REMAIN ABOUT THE SAME WITH A BIG RIDGE
OVER THE CENTER OF THE NATION AND A LOW IN EASTERN CANADA WHICH IS
PROGGED TO DROP DOWN INTO THE NEW ENGLAND STATES BY THE END OF THE
FORECAST PERIOD. THE WEAK VORT LOBE OVER THE SOUTHEASTERN STATES IS
FORECAST TO CONTINUE MOVING SOUTH THRU THE REST OF THE DAY AND INTO
THE NORTHERN GULF WATERS OVERNIGHT.

AT THE SURFACE A WEAK BOUNDARY REMAINS JUST TO THE NORTH OF THE CWFA
THROUGH THE FORECAST PERIOD...BUT IT IS NOT UNTIL LATE WEDNESDAY
WHEN THE BOUNDARY BECOMES MORE PRONOUNCED AS THE UPPER LEVEL ENERGY
ASSOCIATED WITH THE LOW DROPS DOWN THE ATLANTIC COAST. EVEN BY LATE
THURSDAY (60 HRS) A WEAK SURFACE LOW AND FRONTAL BOUNDARY WILL
RESIDE OVER CENTRAL ALABAMA AND GEORGIA. MODELS INDICATE THAT
1000-500MB MEAN RH VALUES WILL BE GENERALLY IN THE 60-70% RANGE ON
WEDNESDAY AND 50-60 PERCENT FOR THURSDAY.

1000-700MB MEAN VECTOR WINDS ARE FORECAST TO BE FROM THE NW AT 10
KNOTS OR LESS FOR WEDNESDAY...WHICH IS A TYPE 8 REGIME BASED ON OUR
LOCAL SEABREEZE CLIMATOLOGY. FOR THURSDAY IT LOOKS LIKE A COMBO OF
TYPE 8 AND 4 (WHICH IS MORE OF A WESTERLY COMPONENT). AT ANY RATE
CLIMATOLOGY WOULD SUGGEST THAT THESE TWO REGIMES TYPICALLY RESULT IN
POPS COVERAGE OF AROUND 20-50 PERCENT. HOWEVER...SINCE BOTH PW'S AND
CAPE FROM MODEL SOUNDINGS ARE WELL ABOVE NORMAL (PW'S ABOVE 2 INCHES
AND CAPES RANGING FROM 2500-3500 J/KG THE NEXT TWO DAYS WILL GO
HIGHER THAN NORMAL FOR POPS. IN A NUTSHELL THIS MEANS NOT MUCH OF A
CHANGE FROM THE PREVIOUS FORECAST PACKAGE. WILL CONTINUE TO USE 40%
FOR AL AND GA ZONES NEXT TWO DAYS...AND 50% FOR THE FLORIDA ZONES.
FOR THE EVENINGS WILL USE 20-30%. THESE NUMBERS ALSO MATCH FAIRLY
WELL WITH GUIDANCE FIGURES.

MODEL TEMPS LOOK PRETTY GOOD FOR LOWS...BUT HIGHS SEEM A LITTLE TOO
LOW...SO WILL KEEP THE MID 90 GOING FOR INLAND ZONES AND LOW 90S
ALONG COASTAL AREAS.

MARINE: WINDS REMAIN BASICALLY FROM THE WEST THROUGH THE PERIOD AT
10 TO 15 KNOTS WITH SEAS RANGING FROM 3 TO 5 FEET. IT IS NOT UNTIL
LATE SATURDAY AND EARLY SUNDAY THAT WINDS SHIFT TO THE NE...IF THE
AVN AND MRF SOLUTIONS ARE CORRECT. I DON'T ANTICIPATE MEETING SCEC
CRITERIA DURING THIS FORECAST PACKAGE...BUT IT MAY BE CLOSE...AS THE
FRONT APPROACHES FROM NORTH LATE IN THE FORECAST PERIOD CAUSING A
TIGHTENING OF THE GRADIENT.

EXTENDED: MRF CONTINUES TO BE AGGRESSIVE IN PUSHING A FRONTAL
BOUNDARY THRU THE FORECAST AREA BY LATE SATURDAY AND DOWN THE
FLORIDA PENINSULA INTO MID WEEK. OVER MY CWFA MRF SHOWS A HIGH OVER
THE CAROLINAS DURING THE EARLY AND MIDDLE OF NEXT WEEK WITH E TO NE
WINDS EXPECTED. HOWEVER...I AM NOT SO SURE ABOUT THIS SOLUTION...
ESPECIALLY SINCE BOTH THE MRF MOS GUIDANCE (MEX)...AND THE FMR
NUMBERS KEEP POPS IN THE CHANCE CATEGORY DURING THE ENTIRE EXTENDED
PERIOD. AVN SHOWS A SIMILAR SOLUTION WITH THE LOW AND ASSOCIATED
BOUNDARY INTO THE NORTHEAST GULF BY LATE SATURDAY/EARLY SUNDAY...BUT
IT ALSO KEEPS MEAN RH FAIRLY HIGH SO WILL CONTINUE THE TREND OF
SCATTERED POPS IN THE EXTENDED FORECAST.

FIRE WEATHER: NO REQUIREMENTS.

PRELIMINARY NUMBERS:

TLH 076/095 076/095  3525
PFN 079/092 079/092  3525
DHN 076/095 075/095  2424
ABY 076/096 075/095  2424
VLD 076/095 076/095  2424

.TLH...
AL...NONE.
GA...NONE.
FL...NONE.

MOLLERE

In the hours before

Special weather statement, Jul 10, 1:26 PM EST, 4 hours 49 minutes before
FLZ014-015-017-018-026>028-034-102000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
226 PM EDT TUE JUL 10 2001

SCATTERED TO NUMEROUS STRONG SHOWERS AND THUNDERSTORMS WILL MOVE EAST
TO SOUTHEAST 15 MPH DURING THE MID AFTERNOON HOURS FROM EASTERN GULF
EAST THROUGH FRANKLIN...LIBERTY...WAKULLA...SOUTHERN JEFFERSON AND
TAYLOR COUNTIES AND...TO A LESSER EXTENT...SOUTHERN GADSDEN...LEON
AND DIXIE COUNTIES. SOME OF THESE STORMS WILL BUILD BACK NORTHWARD
AND WILL GENERATE TORRENTIAL RAIN...FREQUENT LIGHTNING...GUSTY WINDS
TO 45 MPH AND POSSIBLY SMALL HAIL. LOCALIZED SMALL STREAM AND STREET
FLOORINGS REMAIN POSSIBLE.

WHILE A FEW OF THE STORMS MAY BRIEFLY REACH SEVERE LIMITS WITH
DAMAGING WINDS...NO WIDESPREAD SEVERE WEATHER IS EXPECTED AND
SPOTTER ACTIVATION WILL NOT BE REQUIRED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO
NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

BLOCK

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Dale

When
July 10, 6:15 PM EST
Where
Dale County, Ozark
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
31.450, -85.650

Trees down in Ozark, and at the intersection of County Road 36 and Highway 105 just northeast of Ozark. Reported by the Dale County EMA.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2001Every state in 2001This day in weather historyWarnings in Alabama, July 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5256694.